MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ACETABULAR HIP; EMPOWR ACETABULAR SYSTEM, LINER, NEUTRAL, HXE+, 32E

ENCORE MEDICAL L.P. ACETABULAR HIP; EMPOWR ACETABULAR SYSTEM, LINER, NEUTRAL, HXE+, 32E
Model Number 941-01-32E
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery- the patient has an infection.There were delays during the removal of the implants.The surgeon had trouble removing the stem with the djo threaded inserter.He opted to use a different instrument and was able to plant the stem.He also had trouble removing the cup.He used a non-djo instrument in order to complete the task.All told, these incidents resulted in an hour delay for the revision.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this event occurred 8 months and 4 weeks apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a nonconformance associated with the main part #941-01-32e, empowr acetabular system, liner, neutral, hxe+, 32e which documents that out of (b)(4) parts lot 1 part was rejected and scrapped on router.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.There are no indications of a product or process issue affecting implant safety or effectiveness.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this evaluation that indicate that the reported devices were the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
ACETABULAR HIP
Common Device Name
EMPOWR ACETABULAR SYSTEM, LINER, NEUTRAL, HXE+, 32E
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key14690230
Report Number1644408-2022-00783
Device Sequence Number17837133
Product Code LPH
UDI-Device Identifier00190446309475
UDI-Public(01)00190446309475
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Model Number941-01-32E
Device Catalogue Number941-01-32E
Device Lot Number593Z1036
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-323 LOT 862B1107; 425-96-009 LOT 188R1228; 803-00-015 LOT UNKNOWN; 940-02-50E LOT 799Z1039
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale